Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 27, NWS Pendleton, OR

October 30, 20155 counties in Washington; 4 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Oct 30, 2015, 11:54 AM PDT for 5 counties in Washington; 4 counties in Oregon. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 11:54 AM PDT (18:54 UTC)
Expired
Oct 30, 2015, 7:00 PM PDT
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 41 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.9 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 454 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
454 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS76 KPDT 301854
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1154 AM PDT FRI OCT 30 2015

...VERY WINDY IN THE LOWER COLUMBIA BASIN NORTH OF THE HORSE
HEAVEN HILLS THIS AFTERNOON...


WAZ028-310200-
/O.NEW.KPDT.WI.Y.0027.151030T1854Z-151031T0200Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
1154 AM PDT FRI OCT 30 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS HAVE INCREASED SIGNIFICANTLY IN THE TRI-CITIES
  AND HANFORD AREAS AND WILL CONTINUE TO REMAIN VERY WINDY
  THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

* IMPACTS...DRIVERS ALONG INTERSTATE 84 AND HIGHWAYS 240 AND 395
  SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY
  LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
158 
WWUS76 KPDT 302144
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT FRI OCT 30 2015

DEFAULT OVERVIEW SECTION
ORZ507-508-WAZ029-310200-
/O.EXA.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
244 PM PDT FRI OCT 30 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING
  SLIGHTLY OVERNIGHT. 

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ028-310200-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
244 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING
  SLIGHTLY OVERNIGHT.

* IMPACTS...DRIVERS ALONG INTERSTATE 84 AND HIGHWAYS 240 AND 395 
  SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY 
  LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY 
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
904 
WWUS76 KPDT 302144 CCA
NPWPDT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT FRI OCT 30 2015

...VERY WINDY THROUGH THIS EVENING...

ORZ507-508-WAZ029-310200-
/O.EXA.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
244 PM PDT FRI OCT 30 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING
  SLIGHTLY OVERNIGHT. 

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ028-310200-
/O.COR.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
244 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO THE EVENING BEFORE DRCREASING
  SLIGHTLY OVERNIGHT.

* IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND
  CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS
  COULD SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
186 
WWUS76 KPDT 310202
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
702 PM PDT FRI OCT 30 2015


ORZ507-508-WAZ028-029-310315-
/O.EXP.KPDT.WI.Y.0027.000000T0000Z-151031T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA
702 PM PDT FRI OCT 30 2015

...WIND ADVISORY HAS EXPIRED...

THE WINDS ACROSS THE REGION HAD DIMINISHED. ALTHOUGH BRIEF WIND
GUSTS TO 35 MPH IS POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS
HAD DECREASED AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 30, 11:43 AM PDT, 11 minutes earlier.

Area forecast discussion, Oct 30, 11:43 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1143 AM PDT FRI OCT 30 2015

UPDATED AVIATION DISCUSSION FOR AIRPORT WEATHER WARNING FOR KPSC

.SHORT TERM...TODAY AND TONIGHT...A WARM FRONT WILL BE DRAPED ACROSS
THE FORECAST AREA TODAY AND THEN LIFT NORTHWARD INTO WASHINGTON
OVERNIGHT. THIS WILL PLACE NORTHERN OREGON AND SOUTHERN WASHINGTON
UNDER THE MAIN PRECIPITATION BAND WITH THE MOUNTAINS PICKING UP THE
BRUNT OF THE RAINFALL. THERE WILL BE A RAIN SHADOW EFFECT IN PLACE
COMING OFF THE CASCADES SO EXPECT LEAST AMOUNT OF PRECIPITATION FROM
ELLENSBURG DOWN TO CENTRAL OREGON. THE EAST SLOPES OF THE CASCADES
AND EASTERN OREGON MOUNTAINS WILL SEE SOME SIGNIFICANT RAINFALL OUT
OF THIS ON THE ORDER OF 1 TO 2 INCHES. THIS WILL CAUSE RIVERS TO
RISE BUT THEY ARE SO LOW FROM THE DRY SUMMER THAT NO FLOODING IS
EXPECTED. HOWEVER...THERE COULD BE STANDING OR PONDING OF WATER OR
EVEN CLOGGED DRAINAGES DUE TO FALLEN LEAVES. TEMPERATURES WILL BE
WARM TODAY AND OVERNIGHT DUE TO THE WARM BREEZY TO WINDY CONDITIONS
ASSOCIATED WITH THE WARM FRONT.

&&

.AVIATION...18Z TAFS...WARM FRONT OVERRUNNING PRECIPITATION WILL
BRING RAIN AT TIMES TO TAF SITES, EXCEPT THAT RAIN AT KYKM WILL HOLD
OFF UNTIL AROUND 31ST/05Z AND END BY AROUND 31ST/09Z. BREEZY
SUSTAINED SOUTHWEST WINDS OF 15 TO 25 KTS LATE THIS MORNING, WILL
ABRUPTLY SHIFT TO WEST WINDS BY AROUND 20Z TODAY. SHARP WIND GUSTS
OF 30 TO 35 KTS EXPECTED AT ALL TAF SITES INTO THIS EVENING. HIGHER
GUSTS ARE EXPECTED AT KPSC IN THE RANGE OF 35 TO 45 KTS FROM 18Z TO
23Z THIS AFTERNOON. WILL THEREFORE ISSUE AN AIRPORT WEATHER WARNING
FOR KPSC FOR SURFACE WIND GUSTS GREATER THAN 40 KTS THROUGH 23Z THIS
AFTERNOON.  POLAN

&&

.PREVIOUS DISCUSSION... /ISSUED 425 AM PDT FRI OCT 30 2015/

SHORT TERM...TODAY THROUGH SUNDAY. STRONG WESTERLY FLOW ALOFT
MOVING INTO THE PACIFIC NORTHWEST. SATELLITE SHOWING A LARGE PLUME
OF MOISTURE ASSOCIATED WITH THIS FLOW. THICKER CLOUDS ARE RAPIDLY
OVERSPREADING THE REGION EARLY THIS MORNING. SEATTLE RADAR ALSO
SHOWING RAPID INCREASE IN PRECIPITATION. EXPECT THIS RAIN TO
OVERSPREAD THE FORECAST AREA THIS MORNING INTO THE AFTERNOON.
MODELS CONTINUE TO INDICATE HEAVY RAIN FOR THE CASCADES AND THIS
LOOKS REASONABLE. THE NORTHEAST OREGON MOUNTAINS WILL ALSO RECEIVE
DECENT RAINFALL. WEST TO SOUTHWEST WINDS ALOFT WILL START TO MIX
DOWN TO THE SURFACE TODAY CREATING BREEZY TO WINDY CONDITIONS.
TEMPS WILL BE MILD WITH HIGHS IN THE 60S. SIMILAR PATTERN FOR THE
FIRST HALF OF TONIGHT THEN THE AXIS OF HEAVIER RAIN SHIFTS NORTH
LATE TONIGHT INTO SATURDAY MORNING. BY SATURDAY AFTERNOON A COLD
FRONT WILL THEN MOVE INTO THE REGION PUSHING THE HEAVIER RAIN BACK
SOUTH ACROSS THE FORECAST AREA. IT WILL REMAIN BREEZY TO WINDY
WITH MILD TEMPS. THE FRONT IS BEING PUSHED ALONG BY A LARGE UPPER
LEVEL TROUGH APPROACHING THE PAC NW. THIS SYSTEM WILL MOVE INLAND
SUNDAY WITH ADDITIONAL RAIN AND WIND. COOLER TEMPS SUNDAY
ASSOCIATED WITH THE UPPER TROUGH. FREEZING LEVELS LOWERING OVER
THE CASCADES WITH POSSIBLE SNOW AT THE HIGHER ELEVATIONS LATER IN
THE DAY. CURRENT FORECAST HAS RAINFALL TOTALS OF 2-4 INCHES FOR
THE OREGON CASCADES AND 3-6 INCHES FOR THE WASHINGTON CASCADES
THROUGH SUNDAY NIGHT.  94

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...A COLD FRONT WILL MOVE
THROUGH EASTERN WASHINGTON AND OREGON SUNDAY NIGHT. THE ASSOCIATED
TROUGH WILL MOVE THROUGH MONDAY. ISOLATED TO SCATTERED SHOWERS WILL
PERSIST OVER THE REGION SUNDAY NIGHT AND MONDAY. SNOW LEVELS WILL
FALL TO 3500-5000 FT BY MONDAY MORNING. DRY NORTHERLY FLOW ALOFT
WILL DEVELOP BEHIND THE TROUGH. THIS NORTHERLY FLOW WILL KEEP A FEW
MOUNTAIN SHOWERS THROUGH TUESDAY NIGHT, ESPECIALLY ALONG NORTH
FACING SLOPES. SNOW LEVELS ARE EXPECTED TO BE BETWEEN 3000 AND 4000
FT MONDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL HIGH PRESSURE WILL
MOVE OVER WASHINGTON WEDNESDAY AND THURSDAY WITH DRY CONDITIONS.
COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  67  55  67  48 / 100  80  30  70
ALW  66  56  68  49 / 100  90  40  70
PSC  66  58  69  49 /  70  40  40  70
YKM  68  51  67  43 /  60  60  50  70
HRI  68  57  70  48 /  80  50  30  60
ELN  62  48  62  41 /  60  60  80  70
RDM  62  47  64  41 /  20  20  20  60
LGD  55  49  61  44 / 100 100  30  60
GCD  58  46  62  44 /  50  50  10  60
DLS  66  58  68  49 /  60  60  50  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/99/94/76

Nearby

Wind Advisories in Washington, 2015Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.